What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Mar 6, 3:33 AM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Mar 6, 3:33 AM EST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Miami FL
333 AM EST Wed Mar 6 2024
...New SHORT TERM, LONG TERM, MARINE, BEACHES...
.SHORT TERM...
(Today through Thursday)
Issued at 331 AM EST Wed Mar 6 2024
Frontogenesis along the SE CONUS continues to be fueled by low pressure
across the NE GOMEX, with a sfc boundary being pushed towards SoFlo.
Meanwhile, an associated MCS moved across SoFlo during the
Overnight hours, with widespread rain and isolated storms.
Models have been finicky at best in the handling of the event, with HHR
Being particularly inconsistent. Global models do agree in having potential
For a second round of strong to severe thunderstorms this afternoon as
an mid-level shortwave trough axis/upper level jet may combine with
sufficient daytime heating to support convective redevelopment.
Latest model sounding data suggest 500mb temps around -12C, and local
solutions show onshore flow over the east coast is likely this afternoon.
Any sea breeze boundary could become a focal point for deep convection,
With enough localized low-level shear for an isolated tornado to form.
Unlike the earlier MCS, localized cells in the afternoon could linger
Longer over the same location, which could result in potential for
rounds of heavy rain. Thus, localized flooding is yet another hazard to
consider.
With no true FROPA happening until Thursday, SoFlo remains in the warm
Sector with prevailing southerly/southwesterly flow. This will keep
Afternoon high temperatures in the low-mid 80s, or even some upper
80s over interior areas.
&&
.LONG TERM...
(Thursday night through Tuesday)
Issued at 331 AM EST Wed Mar 6 2024
Models show better agreement for the long term scenario as mid level
high pressure begins building over the GOMEX and the Florida peninsula
to start the long term. But some lingering moisture and still persisting
southerly flow will keep low chances of showers Thursday.
The ridge axis strengthens and will be located just north of the area. This
will result in returning sfc E/SE winds Friday and Saturday. Subsidence
and overall zonal flow aloft will keep weather conditions mainly benign
both days. On the other hand, warm air advection will also push
afternoon highs into the mid-upper 80s, or even around 90 in some
places.
For Sunday. A rather weak and ill-defined boundary may move into Central
Florida, with potential for a few afternoon showers. Behind this feature,
Long range solutions show much cooler air filtering into the area on Monday,
With NW to NE flow keeping high temps in the mid to upper 70s. Nighttime low
Should drop into the 60s and even 50s over some interior areas. Winds will
gradually veer out of the east by Tuesday, quickly moderating the cooler
conditions.
&&
.AVIATION...
(06Z TAFS)
Issued at 1218 AM EST Wed Mar 6 2024
Complicated TAF forecast throughout the period with bouts of
SHRA/TSRA with low confidence regarding spatial and temporal
extent. If SHRA/TSRA directly impact a terminal, sub-MVFR cigs and
vis could be realized. Wind direction could become variable at
times as outflow boundaries move across the area.
&&
.MARINE...
Issued at 331 AM EST Wed Mar 6 2024
Easterly wind surge will keep the Atlantic waters under advisory conditions
through this afternoon. Also, brief periods of rough seas and gusty winds
will accompany any thunderstorm that forms. Conditions are expected to improve
heading into the weekend.
&&
.BEACHES...
Issued at 331 AM EST Wed Mar 6 2024
A high risk of rip currents expected today for all Palm beaches,
and remaining elevated along the rest of the Atlantic beaches. The
risk may diminish as the week continues, except for the northern
Palm beaches.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 81 70 82 69 / 70 50 30 0
West Kendall 83 67 84 66 / 70 50 30 0
Opa-Locka 83 69 84 68 / 70 50 30 0
Homestead 83 69 83 67 / 70 50 30 0
Fort Lauderdale 81 69 80 69 / 70 60 30 0
N Ft Lauderdale 81 69 81 70 / 70 60 30 0
Pembroke Pines 83 69 83 68 / 70 60 30 0
West Palm Beach 81 66 80 68 / 70 60 20 0
Boca Raton 81 68 82 69 / 70 50 30 0
Naples 80 68 80 65 / 60 30 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 7 AM EST this morning through this
evening for FLZ168.
AM...Small Craft Advisory until 4 PM EST this afternoon for AMZ650-
651-670-671.
GM...None.
&&
SHORT TERM...AR
LONG TERM....AR
AVIATION...HadiHazardous weather outlook, Mar 6, 3:58 AM EST, 1 hour 47 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
358 AM EST Wed Mar 6 2024
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
070900-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
358 AM EST Wed Mar 6 2024
...Strong to Severe Thunderstorms Still Possible Today...
...Hazardous Marine Conditions Atlantic Waters...
This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.
.DAY ONE...Today and tonight.
Thunderstorms: another round of showers and thunderstorms is expected
this afternoon. Some of the thunderstorms could become strong to severe
and contain damaging wind gusts, hail, heavy downpours and an
isolated tornado.
Wind: The strongest thunderstorms this afternoon could contain wind gusts
up to 60 mph.
Hail: The strongest thunderstorms this afternoon could contain quarter
sized hail.
Tornado: An isolated tornado cannot be ruled out with the strongest
Thunderstorms today.
Waterspouts: An isolated waterspout will be possible with the
strongest thunderstorms across all local today.
Marine: South southeasterly winds around 20 kts through this afternoon
with gusts up to 25 kts across the Atlantic waters.
Rip Currents: A high risk of rip currents will continue across
the Palm beaches today.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thunderstorms: an isolated thunderstorm is possible Thursday afternoon.
Rip current risks will likely remain elevated through the end of the
work week and into the weekend along the Atlantic coast.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report high wind, hail, and
flooding to the National Weather Service forecast office in Miami.
In the hours before
Special weather statement, Mar 6, 4:28 AM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Miami FL
428 AM EST Wed Mar 6 2024
FLZ073-074-061000-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
428 AM EST Wed Mar 6 2024
...A strong thunderstorm will impact portions of northern Miami-Dade
County through 500 AM EST...
At 427 AM EST, National Weather Service meteorologists were tracking
a strong thunderstorm over Shark Valley Obs Tower, or 15 miles
northwest of Homestead General Airport, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Shark Valley Obs Tower and Everglades National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2555 8065 2559 8085 2587 8078 2585 8048
TIME...MOT...LOC 0927Z 208DEG 29KT 2564 8074
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Mar 6, 4:48 AM EST, 57 minutes before
Special Weather Statement
National Weather Service Miami FL
448 AM EST Wed Mar 6 2024
FLZ073-074-173-174-061015-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
448 AM EST Wed Mar 6 2024
...A strong thunderstorm will impact portions of central Miami-Dade
County through 515 AM EST...
At 448 AM EST, National Weather Service meteorologists were tracking
a strong thunderstorm over Homestead Miami Speedway, moving northeast
at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Homestead, Turkey Point, Homestead Miami Speedway, Black Point,
Kendall, The Redland, Florida City, Homestead Base, Naranja,
Princeton, Richmond West, Richmond Heights, Country Walk, Leisure
City, Palmetto Bay, Cutler Bay, Zoo Miami, Goulds, West Perrine, and
Homestead Bayfront Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2561 8031 2557 8030 2550 8034 2546 8034
2544 8032 2543 8033 2539 8033 2539 8031
2541 8030 2540 8029 2538 8030 2538 8029
2537 8029 2538 8031 2537 8031 2539 8049
2564 8044 2563 8028
TIME...MOT...LOC 0948Z 206DEG 21KT 2542 8040
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Mar 6, 4:53 AM EST, 52 minutes before
Special Weather Statement
National Weather Service Miami FL
453 AM EST Wed Mar 6 2024
FLZ071>074-061030-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
453 AM EST Wed Mar 6 2024
...Strong thunderstorms will impact portions of northern Miami-Dade,
central Broward and southwestern Palm Beach Counties through 530 AM
EST...
At 453 AM EST, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 8 miles southwest of Intersection Alligator Alley And
Miami Canal to near The Redland. Movement was northeast at 30 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Miami, Hialeah, Pembroke Pines, Miramar, Coral Gables, South Miami,
Homestead General Airport, The Redland, Kendall, Weston, Doral, Miami
Lakes, Hialeah Gardens, Miami Springs, Sweetwater, West Miami,
Medley, Westchester, Glenvar Heights, and Palm Springs North.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2544 8060 2607 8082 2634 8061 2633 8046
2573 8026
TIME...MOT...LOC 0953Z 216DEG 26KT 2605 8070 2559 8054
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RAGSpecial weather statement, Mar 6, 5:29 AM EST, 16 minutes before
Special Weather Statement
National Weather Service Miami FL
529 AM EST Wed Mar 6 2024
FLZ071>074-172-173-061100-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
529 AM EST Wed Mar 6 2024
...Strong thunderstorms will impact portions of northern Miami-Dade
and Broward Counties through 600 AM EST...
At 529 AM EST, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 6 miles south of East Toll Gate On Alligator Alley to
Glenvar Heights. Movement was northeast at 25 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar,
Coral Springs, Davie, Miami Beach, Plantation, Sunrise, Tamarac,
Margate, Coral Gables, South Miami, Surfside, Miami Gardens, Virginia
Key, Hallandale, and Kendall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2577 8013 2581 8014 2582 8018 2581 8019
2578 8018 2577 8015 2576 8013 2577 8019
2575 8014 2572 8015 2570 8017 2576 8019
2574 8023 2564 8027 2558 8034 2606 8058
2633 8039 2633 8027 2601 8011
TIME...MOT...LOC 1029Z 220DEG 23KT 2605 8050 2570 8033
FUNNEL CLOUD...POSSIBLE
LIGHTNING...EXCESSIVE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RAG